Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 55, NWS Wichita, KS

May 18, 2013McPherson County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 18, 2013, 9:01 PM CDT for McPherson County, Reno County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 9:01 PM CDT (02:01 UTC)
Expired
May 18, 2013, 10:00 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McPherson County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 2:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4455 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS53 KICT 190201
SVRICT
KSC113-155-190300-
/O.NEW.KICT.SV.W.0055.130519T0201Z-130519T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  STERLING...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...MCPHERSON...SOUTH HUTCHINSON...HAVEN...BUHLER...
  WINDOM...INMAN...MARQUETTE...LINDSBORG...CHENEY LAKE...
  WILLOWBROOK...YODER...HUTCHINSON AIRPORT AND MCPHERSON AIRPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 56 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9760 3818 9760 3817 9770 3774 9770
      3773 9804 3817 9805 3817 9792 3860 9792
TIME...MOT...LOC 0201Z 240DEG 33KT 3812 9820

HAIL...0.75IN
WIND...60MPH

$$

COOK
2 follow-up statements
813 
WWUS53 KICT 190231
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT SAT MAY 18 2013

KSC113-155-190300-
/O.CON.KICT.SV.W.0055.000000T0000Z-130519T0300Z/
RENO KS-MCPHERSON KS-
931 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCPHERSON AND EASTERN RENO COUNTIES UNTIL 1000 PM CDT...

AT 926 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MARQUETTE TO 5 MILES NORTH OF INMAN TO 5 MILES
SOUTH OF HAVEN...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MCPHERSON AND LINDSBORG.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 56 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9760 3818 9760 3817 9770 3774 9770
      3773 9804 3817 9805 3817 9792 3860 9792
TIME...MOT...LOC 0231Z 242DEG 43KT 3857 9785 3833 9770
          3786 9770

HAIL...<.75IN
WIND...60MPH

$$

MCGUIRE
923 
WWUS53 KICT 190242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT SAT MAY 18 2013

KSC113-155-190252-
/O.CAN.KICT.SV.W.0055.000000T0000Z-130519T0300Z/
RENO KS-MCPHERSON KS-
942 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON AND EASTERN
RENO COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3861 9760 3818 9760 3817 9770 3774 9770
      3773 9804 3817 9805 3817 9792 3860 9792
TIME...MOT...LOC 0242Z 242DEG 43KT 3863 9770 3839 9755
          3792 9755

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:43 PM CDT, 18 minutes earlier.

Area forecast discussion, May 18, 8:43 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SAT MAY 18 2013

.MESOSCALE DISCUSSION...
ISSUED AT 836 PM CDT SAT MAY 18 2013

IT APPEARS TORNADO THREAT MAY BE STARTING TO WANE SOME...AS
ACTIVITY HAS GROWN UPSCALE INTO MORE OF A LINEAR MULTI-CELL
SYSTEM...WITH EMBEDDED SUPERCELL STRUCTURES. THIS MAY BE DUE TO
VERY DRY MID-LEVEL AIR PER 00Z SOUNDINGS ACTING TO INCREASE COLD
POOL STRENGTH...ALONG WITH AN INCREASINGLY MESSY MID/UPPER LEVEL
WIND PROFILE. THINKING THE MAIN THREATS WILL NOW BEGIN TO
TRANSITION INTO DAMAGING STRAIGHT-LINE WINDS WITH POCKETS OF
LARGE HAIL UP TO QUARTER-GOLFBALL SIZE. HOWEVER...DO NOT WANT TO
RULE OUT TORNADO POTENTIAL THROUGH MIDNIGHT...AS ACTIVITY IS
MOVING INTO RICHER BOUNDARY LAYER MOISTURE AMIDST STRENGTHENING
LOW-LEVEL JET AND ASSOCIATED STORM RELATIVE HELICITY. THINKING THE
HIGHEST SEVERE THREAT WILL GENERALLY BE BEFORE MIDNIGHT
ALONG/WEST OF THE FLINT HILLS.

ADK

&&

.UPDATE...
ISSUED AT 649 PM CDT SAT MAY 18 2013

UPDATE TO THE AVIATION SECTION BELOW FOR THE 00Z TAFS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 247 PM CDT SAT MAY 18 2013

THIS EVENING AND TONIGHT...
THE LATEST SHORT TERM GUIDANCE SUGGESTS A BETTER CHANCE FOR
PORTIONS OF CENTRAL AND ESPECIALLY SOUTH CENTRAL KANSAS BEING
AFFECTED BY SEVERE CONVECTION THIS EVENING AS IT EVOLVES/MOVES
EAST OFF THE DRY-LINE FURTHER TO THE WEST. STRONG TO EXTREME
INSTABILITY WILL BE PRESENT AT PEAK HEATING WITH INITIATION
EXPECTED JUST WEST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY
EVENING. THIS ACTIVITY IS EXPECTED TO MOVE EAST-NORTHEAST INTO AT
LEAST WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
EVENING WITH SHEAR PROFILES SUPPORTIVE OF SUPERCELLS AND A FEW
TORNADOES. CAP STRENGTH WILL BE KEY IN HOW FAR EAST THIS
CONVECTION CAN DEVELOP ACROSS THE REST OF CENTRAL AND SOUTH
CENTRAL KANSAS...THOUGH THE NAM AND GFS WOULD SUGGEST AS FAR EAST
AS THE TURNPIKE THRU THE EARLY OVERNIGHT HOURS. THE PROGGED ENERGY
HELICITY VALUES BELOW 3KM AND 1KM SUGGESTS THAT A TORNADO
POTENTIAL WILL EXIST EVEN AFTER DARK UP THRU MIDNIGHT ACROSS SOUTH
CENTRAL KANSAS. WHILE THERE IS SOME NEGATING FACTORS WITH CAP
STRENGTH AND FLOW ALOFT FOR CONVECTIVE AND SUPERCELL MAINTENANCE
INTO EARLY TONIGHT...THE STRONG LOW LEVEL JET AND RATHER
IMPRESSIVE INSTABILITY DOES LEAD TO KEEP THIS POSSIBILITY OPEN.
-KED

SUNDAY...ANOTHER ROUND OF SIGNIFICANT SEVERE WEATHER IS EXPECTED
ACROSS MUCH OF THE AREA ON SUNDAY-SUNDAY NIGHT. MUCH LIKE THIS
AFTERNOON...THE DRYLINE WILL BE THE PRIMARY FOCUS FOR DEEP MOIST
CONVECTION DURING THE MID TO LATE AFTERNOON HOURS BUT SOME
UNCERTAINTY REMAINS IN HOW FAR EAST THE DRYLINE MIXES. THE NAM IS
THE MOST AGGRESSIVE AND FURTHER EAST ALLOWING LOW LEVEL FLOW TO VEER
TO THE SOUTHWEST ACROSS MUCH OF SOUTH CENTRAL KANSAS WHICH WOULD
LIKELY REDUCE THE THREAT FOR TORNADOES WEST OF I-135 KEEPING THE
GREATEST THREAT MAINLY EAST OF THE WICHITA AREA ACROSS MUCH OF EAST
CENTRAL AND SOUTHEAST KANSAS. THE GFS/ECMWF ARE LESS AGGRESSIVE
MIXING THE DRYLINE EASTWARD WHILE THE GFS PROGS INDICATE A
RETREATING DRYLINE SUNDAY EVENING SUPPORTING CONTINUED THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS WITH
MUCAPE/HAIL GROWTH REGION LAPSE RATES SUPPORTING THE THREAT FOR
LARGE HAIL. THE SHEAR PROFILES CONTINUE TO SUPPORT SUPERCELLS ON
SUNDAY AS A MORE ROBUST H25 SPEED MAX EJECTS ACROSS THE SOUTHERN AND
CENTRAL PLAINS. THE DEEP LAYER SHEAR BECOMES QUITE IMPRESSIVE WITH
0-8KM BULK SHEAR APPROACHING 80 KNOTS BY 00Z MON. THE POTENTIAL FOR
SUPERCELLS WITH VERY LARGE HAIL AND TORNADOES WILL CONTINUE THROUGH
THE EVENING HOURS ACROSS SOUTHEAST KANSAS.

MON-TUE...WILL MAINTAIN AFTERNOON POPS WEIGHTED OVER SOUTHEAST
KANSAS ON MONDAY AFTERNOON AS A SFC TROUGH IS PROGGED TO REMAIN
DRAPED ACROSS THE AREA AND MAY PROVIDE A FOCUS FOR DEEP MOIST
CONVECTION. HARD TO RULE OUT MORE SEVERE WEATHER BUT CONFIDENCE
REMAINS LOW AT THIS TIME. MORE SEASONABLE TEMPERATURES ARE EXPECTED
BY TUESDAY AS THE MID/UPPER TROUGH CONTINUES TO MEANDER OVER THE
NORTHERN PLAINS AND DRIER MORE SEASONABLE AIR IS ADVECTED ACROSS THE
CENTRAL PLAINS STATES. -MWM

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 247 PM CDT SAT MAY 18 2013

A MID/UPPER RIDGE IS PROGGED TO RETURN TO THE CENTRAL AND
SOUTHERN PLAINS IN A PATTERN THAT MAY BECOME FAVORABLE FOR
NOCTURNAL THUNDERSTORM ACTIVITY AND MAINTAINED POPS THROUGH MUCH
OF THE PERIOD. SEASONABLY MILD TEMPERATURES ARE EXPECTED WITH
HIGHS IN THE UPPER 70S AND LOWS IN THE 50S AND 60S. -MWM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 649 PM CDT SAT MAY 18 2013

ANTICIPATE SCATTERED THUNDERSTORMS TO AFFECT THE VICINITY OF ALL
TAFS SITES EXCEPT KCNU THROUGH MIDNIGHT. SOME OF THE STORMS WILL
BE SEVERE...CAPABLE OF DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. TORNADO THREAT MAY ACTUALLY INCREASE FOR A TIME THIS
EVENING AS LOW-LEVEL JET STRENGTHENS. AS STORMS RUN INTO A STOUT
CAPPING INVERSION...THEY SHOULD TEND TO WEAKEN AND DECREASE IN
AREAL COVERAGE AFTER MIDNIGHT...WITH ACTIVITY POSSIBLY NOT EVEN
MAKING IT TO KCNU. IN WAKE OF STORMS...ANOTHER ROUND OF LOW
CIGS/VSBYS WILL BE POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING.
COLD FRONT/DRYLINE WILL SWEEP EAST ACROSS THE REGION
SUNDAY...SPARKING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
GENERALLY ALONG/EAST OF KICT-KSLN SUN AFTERNOON-EVENING.
WEST/NORTHWEST WINDS WILL SPREAD EAST IN WAKE OF THE
FRONT...REACHING THE I-135 CORRIDOR AROUND LUNCHTIME.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  86  60  81 /  70  50  60  30
HUTCHINSON      67  87  58  83 /  70  50  40  30
NEWTON          67  83  60  78 /  60  60  60  30
ELDORADO        68  86  62  82 /  60  60  60  40
WINFIELD-KWLD   69  86  63  81 /  60  60  60  40
RUSSELL         64  82  52  79 /  70  40  20  20
GREAT BEND      64  82  53  79 /  70  40  20  20
SALINA          68  85  58  80 /  70  50  40  20
MCPHERSON       67  86  58  82 /  70  50  40  20
COFFEYVILLE     70  87  66  82 /  40  60  70  60
CHANUTE         70  85  66  81 /  40  70  70  50
IOLA            70  85  66  81 /  40  80  70  50
PARSONS-KPPF    70  86  66  81 /  40  70  70  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 18, 3:38 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT SAT MAY 18 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
338 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WILL
BRING VERY LARGE HAIL UP TO TENNIS BALL SIZE ALONG WITH DAMAGING
WINDS TO 80 MPH AND A FEW TORNADOES TO CENTRAL AND SOUTH CENTRAL
KANSAS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DECREASE IN
INTENSITY AS THEY MOVE NORTHEAST ACROSS THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WILL
SHIFT SLIGHTLY EAST ON SUNDAY AND SUNDAY NIGHT...IMPACTING AREAS
MAINLY ALONG AND EAST OF I-135. A FEW TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHEAST KANSAS.

MONDAY AND MONDAY NIGHT WILL BRING ADDITIONAL CHANCES FOR SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER OF ALL
TYPES..PRIMARILY OVER SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY
LINGER TUESDAY AND TUESDAY EVENING OVER PRIMARILY SOUTHEAST
KANSAS.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY RETURN TO THE
AREA LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS EVENING AND INTO TONIGHT
OVER MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS...THEN OVER AREAS
ALONG AND EAST OF I-135 SUNDAY AND SUNDAY NIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Special weather statement, May 18, 6:30 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SAT MAY 18 2013

KSZ032-190130-
RUSSELL-
630 PM CDT SAT MAY 18 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 24 MILES WEST OF
VICTORIA...OR 40 MILES WEST OF RUSSELL...AND MOVING EAST AT 20 MPH.

DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS POSSIBLE WITH.

PEOPLE IN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3914 9904 3914 9850 3870 9849 3870 9905
TIME...MOT...LOC 2331Z 261DEG 19KT 3884 9956

COOK
Local storm report, May 18, 7:39 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             10 NW RUSSELL           38.99N 98.99W
05/18/2013  E1.00 INCH       RUSSELL            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZED HAIL. TIME
            IS APPROXIMATED WITH RADAR.

&&

VJP
Special weather statement, May 18, 8:36 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT SAT MAY 18 2013

KSZ032-033-048-190230-
ELLSWORTH-LINCOLN-RUSSELL-
836 PM CDT SAT MAY 18 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES...

AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTER TO 6 MILES
NORTHEAST OF HOLYROOD...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3923 9794 3852 9793 3852 9848 3870 9848
      3869 9904 3913 9904 3913 9849 3922 9849
TIME...MOT...LOC 0137Z 270DEG 27KT 3917 9833 3867 9833

COOK
Local storm report, May 18, 8:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             NASHVILLE               37.44N 98.42W
05/18/2013  E0.88 INCH       KINGMAN            KS   LAW ENFORCEMENT

            PENNY TO NICKEL SIZED HAIL REPORTED TO KINGMAN COUNTY
            DISPATCH.

&&

VJP
Local storm report, May 18, 8:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     ABBYVILLE               37.97N 98.20W
05/18/2013  E60 MPH          RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUST AT
            ABBYVILLE.

&&

VJP
Local storm report, May 18, 8:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             NASHVILLE               37.44N 98.42W
05/18/2013  E0.88 INCH       KINGMAN            KS   LAW ENFORCEMENT

            PENNY TO NICKEL SIZED HAIL REPORTED TO KINGMAN COUNTY
            DISPATCH.

0852 PM     TSTM WND GST     ABBYVILLE               37.97N 98.20W
05/18/2013  E60.00 MPH       RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUST AT
            ABBYVILLE.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:10 PM CDTTornado Warning Tornado observedICTRussell50 min
May 18, 8:11 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno64 min
May 18, 8:15 PM CDTTornado Warning Tornado observedICTBarton45 min
May 18, 8:28 PM CDTSevere Thunderstorm WarningICTBarton, Rice62 min
May 18, 8:36 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, Russell54 min
May 18, 8:55 PM CDTSevere Thunderstorm WarningICTLincoln65 min
May 19, 12:13 AM CDTSpecial Weather StatementICTChautauqua32 min
May 19, 1:00 AM CDTSpecial Weather StatementICTCowley, Sumner45 min
May 19, 2:18 AM CDTSpecial Weather StatementICTSaline27 min
May 19, 4:29 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery46 min
May 19, 5:05 AM CDTSpecial Weather StatementICTWilson25 min
May 19, 5:33 AM CDTSpecial Weather StatementICTLabette27 min
May 19, 1:40 PM CDTSpecial Weather StatementICTSaline35 min
May 19, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman49 min
May 19, 2:54 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 19, 3:00 PM CDTSpecial Weather StatementICTSaline30 min
May 19, 3:00 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice45 min
May 19, 3:05 PM CDTTornado WarningICTKingman, Sedgwick, Sumner25 min
May 19, 3:15 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
May 19, 3:25 PM CDTTornado Warning EmergencyTornado observedICTSedgwick50 min
May 19, 3:55 PM CDTTornado WarningICTSumner50 min
May 19, 3:59 PM CDTTornado WarningICTButler, Harvey, Sedgwick46 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner45 min
May 19, 4:27 PM CDTSevere Thunderstorm WarningICTChase, Marion48 min
May 19, 4:31 PM CDTSevere Thunderstorm WarningICTSedgwick44 min
May 19, 4:32 PM CDTSpecial Weather StatementICTMcPherson28 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood54 min
May 19, 4:40 PM CDTAreal Flood WarningICTSedgwick5 hr
May 19, 4:40 PM CDTTornado WarningICTSumner35 min
May 19, 4:43 PM CDTTornado WarningICTButler, Cowley, Sumner47 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningICTButler, Harvey40 min
May 19, 5:07 PM CDTSevere Thunderstorm WarningICTCowley38 min
May 19, 5:14 PM CDTSevere Thunderstorm WarningICTSumner46 min
May 19, 5:15 PM CDTSevere Thunderstorm WarningICTMarion45 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningICTKingman55 min
May 19, 5:24 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood66 min
May 19, 5:35 PM CDTTornado WarningICTCowley, Sumner40 min
May 19, 6:03 PM CDTSpecial Weather StatementICTMcPherson27 min
May 19, 6:04 PM CDTSpecial Weather StatementICTReno26 min
May 19, 6:11 PM CDTSevere Thunderstorm WarningICTReno49 min
May 19, 6:17 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood58 min
May 19, 6:20 PM CDTSevere Thunderstorm WarningICTWoodson40 min
May 19, 6:23 PM CDTSpecial Weather StatementICTHarvey37 min
May 19, 6:25 PM CDTSpecial Weather StatementICTMcPherson35 min
May 19, 6:30 PM CDTSevere Thunderstorm WarningICTCowley45 min
May 19, 6:54 PM CDTTornado WarningICTChautauqua, Cowley, Elk36 min
May 19, 6:57 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson48 min
May 19, 6:58 PM CDTSpecial Weather StatementICTRussell32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.